Jump to content



Photo

Help Identifying If A New Symptom Is Related To Withdrawal Or Not?


  • Please log in to reply
13 replies to this topic

#1 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 31 October 2021 - 09:50 PM

Hello all! 

 

A couple of months ago, I started the process of getting off Cymbalta. I had been at 60mg for approx 8 months (and on Cymbalta for a total of approx 1 year total). I am now at 20mg. It's been approx 1 month since I went from 40mg to 20mg, and many of the withdrawal symptoms have tapered off for me except one that really disturbs me! I wanted to see if anyone experiences this or has a word(s) for it. Not sure if it's something to bring up to my doctor; if it's just withdrawal then I'll wait it out + not worry about it too much. 

 

It's a little hard to describe but, usually in the evenings thought it can be anytime, I will get a weird sensation in my body whenever I move my eyes quickly or turn my head suddenly, almost like a shock going through my body. Like a combo jolt + shock, a bit like the sensation of when someone startles you, but much more visceral and physical (not related to anxiety or being frightened).

 

Might be a long shot, but it happens every single evening and never happened before I went from 40mg to 20mg.

 

Any thoughts or ideas are welcome, and please feel to ask me any questions if this does not make sense! 

 

Thanks! 


#2 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,743 posts
  • LocationKent, UK

Posted 01 November 2021 - 04:33 AM

Hi there StrangeTimes!

 

Sounds like you are doing well with the withdrawal there. You are taking it slow enough to let the symptoms subside before moving forward. That takes bravery and a lot of patience - so well done. The last part of the journey will potentially test you a little further, but you just need to keep going in listening to your body as best you can.

 

Regarding this symptom that you have, I have heard of this so many times, I am sure you are glad to hear, and is very common when coming off anti-depressants. These are known as brain zaps, reboots, fireworks - they have many names, and are frequently triggered by movement of the eyes and/or head. Sometimes with no movement at all.

 

"The symptoms are described as brief but repeated electric shock-like sensations in the brain and head, or originating in the brain but extending to other parts of the body. Sometimes moving one's eyes quickly from side to side triggers brain zaps."

https://www.psycholo...s-or-brain-zaps

 

Whilst we don't know exactly where they occur from, they are completely harmless and will disappear on their own. To my knowledge, there has never been a case of persistent brain zaps, although they can last the duration of the final stages of withdrawal.

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,180 posts
  • LocationMissouri

Posted 01 November 2021 - 08:30 AM

IUN is right on. It is worth mentioning that many members have found some relief by taking omega three that is high in epa and dha. 

Definitely a withdrawal effect.


#4 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 01 November 2021 - 11:15 AM

Ah thank you both! I read about the brain zaps but thought that might not apply since I feel them throughout my body in addition to my head. Happy to know that's "all" it is!! 

 

I'll check out the idea of taking omegas..

 

TY! 


#5 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,743 posts
  • LocationKent, UK

Posted 01 November 2021 - 07:37 PM

The zaps can spread throughout the body as well - less common - but I would put good money on it being "just that"!!

 

Hat made the point I should have remembered in suggesting a good dose of Omega 3 (minimum of 2000mg of combined epa/dha) - sounds a lot but that is what works.


#6 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 03 November 2021 - 11:54 AM

Thanks, IUN! I started the omegas + hopefully that helps some! 

 

Also, appreciate your words in your previous comment. It has been tough going down in dose but this forum has been helpful + it's just encouraging to know I am not alone. I can't do the taper like most folks do here, as my capsules don't contain the little beads (they instead have several "chunks" inside each capsule) + my insurance/doctor won't let me use a compounding pharmacy. So, today is my first day going from 20mg to 0mg. I know it's a sudden way to do it but I am ready to just be done with this drug. I also have the luxury of working from home, at whatever time suits me, so I can rearrange my life a little for the time being if the effects are really bad. 


#7 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,180 posts
  • LocationMissouri

Posted 03 November 2021 - 04:47 PM

One thing some people do is remove one of the chunks, shave a little off with a razor blade and put it back in the capsule. Something to consider.


#8 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,743 posts
  • LocationKent, UK

Posted 07 November 2021 - 08:20 PM

Sorry for delay - busy week.

 

Shame that you have the "big bead" examples, but as Hat said, you can absolutely cut these into parts. As far as it is known, the ration of med/filler is evenly distributed in the beads, so it you cut in half, you will have 50%/50%.

 

If by now you have found things to get tough going, then this is the way to go. 


#9 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 08 November 2021 - 03:41 PM

Thanks to you both for the idea about cutting down the chunks- I did not realize that was an option!

 

So far, the effects of withdrawal going from 20mg to 0mg have been a lot but not unbearable. I'm on Day 6 of 0 mg today, and I do notice that the brain zaps are less than they were the first few days. Thinking I'll stick it out since I've made it this far (at least for now, unless things take a big turn for the worse.) 

Appreciate the help! 


#10 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,180 posts
  • LocationMissouri

Posted 08 November 2021 - 04:46 PM

That is a good sign STPDX. I agree, wait it out and see what happens.


#11 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,743 posts
  • LocationKent, UK

Posted 08 November 2021 - 08:24 PM

Hey - good to hear from you...

 

6 days in with what you have is a good sign. Most usually things hit pretty hard around the 3-5 days mark, so I would be quietly confident.

 

We have had members which have seen this "honeymoon" period last up to 2 weeks before the symptoms storm the barricades. But this is fairly uncommon. Hopefully this should continue for you - keep up the good fight and it will all soon be over!

 

IUN


#12 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 09 November 2021 - 04:42 PM

Thanks both! I did read about the "honeymoon period" so I am not counting myself out of the woods just yet. I did start drinking gatorade per the e-book/suggestions from people in the forum, and it seems to make a big difference with the brain zaps. And, the brain zaps seem to be my biggest symptom at the moment. 


#13 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,743 posts
  • LocationKent, UK

Posted 09 November 2021 - 07:47 PM

Been a while since the gatorade has made an appearance, but yes, the posts stand for themselves. 

 

There is nothing better than a 10,000 member strong forum to get all the details. So I keep telling the doctors... They don't really like it when they know they are backed into a corner, but they have that little diploma paper that tells them they know more... :)

 

Ooooh - nothing more than some tuesday night bitterness coming out!!


#14 StrangeTimesPDX

StrangeTimesPDX

    Member

  • Members
  • PipPip
  • 12 posts

Posted 19 November 2021 - 02:33 PM

It's really tough navigating this with the doctors, I can relate!

 

I just had a frustrating moment with my doc- she knew I was starting to lower my dosage from 60 to 40, then 40 to 20, and now 20 to 0mg...and she just this week sent me a message about the withdrawal symptoms I might experience (including brain zaps) + to let her know if they are intense as she can help me taper more slowly. Which is a message that I should have received before I started decreasing dosage, not after I've already come down to 0.

 

I also think this information should be shared with patients before they start the medication- I was educated on side effects while starting the med + also some side effects while taking it, but no one mentioned what the withdrawal was like and, having no prior experience to taking medications, I had no reason to think it would be an issue. 

 

Once I am not feeling so frustrated + moody, I will send her a message about this all, but it's really annoying! Even just knowing about the brain zaps would have alleviated so much stress for me, as I had no idea what was going on + thought I was losing my mind. 

 

 

Been a while since the gatorade has made an appearance, but yes, the posts stand for themselves. 

 

There is nothing better than a 10,000 member strong forum to get all the details. So I keep telling the doctors... They don't really like it when they know they are backed into a corner, but they have that little diploma paper that tells them they know more... :)

 

Ooooh - nothing more than some tuesday night bitterness coming out!!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users